Results 1 to 7 of 7

Thread: Withdrawal Symptoms

  1. #1
    Join Date
    Nov 2017
    Posts
    96

    Withdrawal Symptoms

    I've been trying to research this. Can you get withdrawal symptoms anywhere from 12-24 hours after taking .5mg of clonazepam? I notice anywhere in that time frame after taking a tablet that I feel light headed and get minor head rushes. Especially while driving. I also notice these symptoms more when sitting around watching tv or when at my desk at work. Anywhere within the 1-12 hour mark of taking the meds I feel no physical abnormalities within my head.

    I was told by my doctor to take as needed for anxiety symptoms but I find I am taking at least one full tablet a day just to keep the feelings of lightheadedness at bay, even if I'm not in a state of anxiety or panic. That's not addiction is it? I feel that if I know exactly what and when the withdrawal symptoms are occurring I will feel better knowing it's not symptoms of an underlying illness.

    I used to be on xanax before this and my doctor said that anxiety symptoms can hit pretty hard once the xanax dose starts to wear off during the day. Idk if clonazepam does the same thing.

    I have pretty much had some kind of benzo in my body since the beginning of August if that matters at all.

    Any information would be very helpful.

    -Mark

    ---------- Post added at 09:45 ---------- Previous post was at 09:40 ----------

    I have also started to notice very minor headaches here and there as well. So obviously with having health anxiety and all these symptoms and feeling rolled into one I instantly think some sort of underlying neurological disorder.

  2. #2
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Withdrawal Symptoms

    I believe Klonazepam would give you pretty much the same withdrawal symptoms. I used to be on both Xanax and Rivotril, the latter I was on for 9 years, so I've had plenty of experience with these medications.

    Remember that the tablet has a half life and that it remains in your system for a certain number of hours. Addiction is characterised by craving the medication and having symptoms of increased anxiety, shortness of breath, shakiness, etc. depending on the medication.

    I don't believe that as soon as the medication wears off, the anxiety hits hard, like your doctor suggested. It hits hard irrespective of the medication, and believe me, when you 'want' to panic, no medication is powerful enough to prevent it from happening.

    Seeing as you've been on benzos for months, there is a chance you might be dependent on them, but I would struggle to say more without knowing more about the dose you're on and the frequency with which you take medication.

    Benzos are NOT used as a preventative against anxiety; anti-depressants are used for such a purpose. Benzos only serve to calm you down in the moment of high anxiety and/or panic. Taking a benzo daily to prevent panic attacks is like taking a paracetamol in case you get a headache - it's pointless.

    If you're really worried about there being something wrong with your brain, maybe you can have a CAT scan done. I had one done when my panic attacks first started as I was convinced I was dying of brain tumour... everything was ok, I'm pleased to report.

  3. #3
    Join Date
    Nov 2017
    Posts
    96

    Re: Withdrawal Symptoms

    But I notice that when I take it once a day I'm pretty much fine. It's when I haven't had one in that 12-24 hour range that I notice the lightheadedness and feeling of anxiety. I'm on .5mg a tablet up to three tablets daily as needed. Incredibly rare that I will take the full three in a day, let alone two.

    I really don't want to have a CAT scan done. I've already spend upwards of over $1000 on medical visits and other tests since my first ever panic attack back in August.

  4. #4
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Withdrawal Symptoms

    It's because you're so tense and anxious and the medication is helping you stay calm. In my opinion, you should look into taking an anti-depressant because Klonopin is not a long-term solution. A combination of the two, a sedative and an anti-depressant, gives the best results, from personal experience and from my therapist has told me.

  5. #5
    Join Date
    Nov 2017
    Posts
    96

    Re: Withdrawal Symptoms

    I can bring that up to my therapist when I see her in January. I was on an SSRI and Buspirone but I hated those. Couldn't last through the side effects stages so now I'm just on the benzo. I wouldn't think of myself as depressed though. I find that there are too many people on anti-depressants and SSRIs in this county (the United States). I'm not denying that they work for some people but I worry about the long lasting mental side effects one might get with being on a drug like that.

    ---------- Post added at 14:56 ---------- Previous post was at 14:54 ----------

    I was on the SSRI and buspirone at separate times, not together***

  6. #6
    Join Date
    Sep 2017
    Posts
    48

    Re: Withdrawal Symptoms

    From my experience, Buspirone has only limited efficacity for mild anxiety

    In theory SSRI should work for depression as well as anxiety.

    I take a Klonopin daily because I'm dependent and not ready to taper off
    Dependency takes about a month even on low dose

  7. #7
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Withdrawal Symptoms

    Anti-depressants are not just used to treat depression. They keep your anxiety levels in check so that they don't spike up and down throughout the day. With benzos, there's an oscillation whereby your anxiety spikes up and then you take a benzo and it brings it right back down... until it spikes up again, etc.
    I'd definitely bring it up with your therapist when you next see them.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. withdrawal symptoms?
    By dondi in forum Pregabalin / Lyrica
    Replies: 13
    Last Post: 15-09-17, 09:10
  2. Withdrawal symptoms'
    By Eyji1 in forum Citalopram / Celexa
    Replies: 0
    Last Post: 15-09-13, 20:59
  3. Symptoms of withdrawal?
    By Carlosis in forum Diazepam/Valium
    Replies: 3
    Last Post: 21-06-11, 19:02
  4. Replies: 32
    Last Post: 10-02-11, 22:15
  5. Withdrawal symptoms
    By Wrinkly in forum Introduce Yourself
    Replies: 5
    Last Post: 14-03-09, 15:17

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •